# SDR CA010703031

- Difficulty date: June 23, 2001
- Submitted: July 5, 2001
- Operation: Air carrier
- Make and model: Cessna 310R
- Aircraft time: 11,601 hours
- Engine: Cont IO520MB
- System (JASC): 2421 · AC Generator-Alternator
- Part: Diode
- Condition: Failed
- Location: Alternator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON JUNE 23/01 THE PILOT  SNAGGED HIS A/C AS THE LT ALTERNATOR BEING U/S/. UPON INSPECTION THE ALTERNATOR HAD A HOLE ON THE SIDE OF IT. REMOVED THE ALTERNATOR & BEFORE INSTALLING A NEW ONE, INSPECTED INSIDE THE ENGINE FROM WHERE THE ALTERNATOR WS REMOVED. FOUND THE GEAR INSIDE THE ENGINE THAT IS CONNECTED TO THE CRANKSHAFT THE TURNS THE ALTERNATOR HAD ITS BELTS SHEARED & WAS FREE FROM THE CRANKSHAFT. WHAT HAPPENED WAS THE ALTERNATOR DIODE FELL OFF & JAMMED THE ALTERNATOR AT THIS TIME ANOTHER DIODE ARCED THE CAST OF THE ALTERNATOR & MADE THE HOLE. THE PINS FOR THE GEAR THEN BROKE ALONG THE KEY ON THE ALTERNATOR SHAFT BRAKE, & THE SHAFT ALSO BENT.
